Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Elko, NV

May 27, 2007

NWS Elko, NV issued this red flag warning at May 27, 2007, 4:23 AM PDT. It took effect at May 27, 2007, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 4:23 AM PDT (11:23 UTC)
In effect from
May 27, 2007, 1:00 PM PDT
Expired
May 27, 2007, 9:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 271123
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
423 AM PDT SUN MAY 27 2007

NVZ455-280400-
/O.NEW.KLKN.FW.W.0001.070527T2000Z-070528T0400Z/
WHITE PINE COUNTY-
423 AM PDT SUN MAY 27 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR 
WHITE PINE COUNTY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR WHITE PINE COUNTY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

A LOW PRESSURE SYSTEM PUSHING ACROSS NORTHERN NEVADA WILL BRING
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS
AFTERNOON TO WHITE PINE COUNTY. THIS COMBINED WITH LOW RELATIVE
HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HARMER
1 follow-up statement
000 
WWUS85 KLKN 280338
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
838 PM PDT SUN MAY 27 2007


NVZ455-280445-
/O.EXP.KLKN.FW.W.0001.000000T0000Z-070528T0400Z/
WHITE PINE COUNTY-
838 PM PDT SUN MAY 27 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS HAVE DECREASED THIS EVENING ACROSS THE WARNING AREA 
WITH SPEEDS GENERALLY IN THE 10 TO 20 MPH RANGE. THEREFORE
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM PDT.

$$

CEC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at May 27, 2:32 AM PDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 27, 2:32 AM PDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
232 AM PDT SUN MAY 27 2007

.SYNOPSIS...A DRY FRONT WILL MOVE ACROSS THE REGION TODAY. SLIGHTLY
COOLER TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY...THOUGH
STILL REMAINING ABOVE NORMAL. DRY WEATHER IS EXPECTED THROUGH THE
WEEK WITH TEMPERATURES REMAINING WELL ABOVE NORMAL.
&&

.SHORT TERM...SUNDAY THROUGH MONDAY...IR IMAGERY SHOWS HIGH
CLOUDS PUSHING THROUGH DIRTY H5 RIDGE ATTM. AS TROF PUSHES ACROSS
NORTHERN NEVADA TODAY...GUSTY AFTERNOON WINDS WILL DEVELOP OVER
ENTIRE CWA. STRONGEST GUST SHOULD BE EAST CENTRAL WHERE TERRAIN
BECOMES IN EFFECT. 2 TO 5 DEGREES OF WARMING TODAY AHEAD OF DRY
FRONT AND SLIGHTLY COOLER TEMPS ON MON. MOST PRONOUNCED COOLING ON
MON WILL BE ACROSS NORTHERN CWA. EXPECT WINDS WILL SHEAR APART TSTM
DEVELOPMENT TODAY OVER EASTERN CWA SO HAVE TAKEN OUT MENTION OF
TSTMS THIS AFTERNOON. MADE NO CHANGES TO WEATHER ON MONDAY...KEEPING
SLIGHT CHANCE OF DRY THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND
EASTERN CWA. MOISTURE IS LIMITED WITH PW/S LESS THAN .5 INCH AND LI/S
MARGINAL NEAR ZERO. HARMER

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. THE TROUGH THAT BRINGS
COOL AIR TO NORTHERN NEVADA MONDAY WILL EXIT OFF TO THE EAST MONDAY
NIGHT WITH RIDGING QUICKLY BUILDING IN BEHIND IT. HIGH TEMPS ACROSS
NORTHERN NEVADA WILL CLIMB BY ABOUT 5 DEGS F A DAY...REACHING ABOUT
15 DEGS ABOVE NORMAL BY THURSDAY AFTERNOON. NOT ENOUGH MOISTURE
UNDER THE RIDGE THROUGH THE MIDDLE OF NEXT WEEK...HOWEVER BY FRIDAY
AFTERNOON SOME MID-LEVEL MOISTURE IS PROGGED TO PUSH INTO THE REGION
WHICH MAY BE ENOUGH FOR SOME AFTERNOON CUMULUS BUILD-UPS. ROOD
&&

.AVIATION...WILL LIKELY SEE SOME CUMULUS CLOUD BUILD-UPS AGAIN TODAY
OVER CENTRAL NEVADA AND AREAS EAST OF THE RUBY MOUNTAINS. WINDS WILL
INCREASE LATE THIS MORNING OVER MUCH OF NEVADA...WITH GUSTY
CONDITIONS LINGERING INTO THE EVENING HOURS. ROOD
&&

.FIRE WEATHER...WINDS WILL BE STRONGER ON TODAY AS A WEAK FRONTAL
SYSTEM MOVES THROUGH THE REGION IN THE AFTERNOON AND EVENING.
STRONGER PRESSURE GRADIENT EXPECTED OVER 451...BUT WESTERLY COMPONENT
ON SUNDAY NOT AS CONDUCIVE FOR STRONGER WINDS FOR THAT ZONE.
WIND GUSTS REACHING 30 MPH IS EXPECTED ACROSS FIRE WEATHER ZONE
455...THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER
ZONE 455. WINDS WILL SHIFT NORTHERLY BEHIND FRONT BY EARLY MON
MORNING ACROSS ALL BUT SOUTHEAST FIRE WEATHER ZONES. ALSO MAINTAINED
SLIGHT CHANCE OF DRY THUNDERSTORMS ACROSS CENTRAL AND NE ZONES
455/457 ON MONDAY. MOISTURE VERY LIMITED WITH PW/S AT OR BELOW .5
INCHES AND MARGINAL INSTABILITY IN PLACE. MAY BE ENOUGH FOR ISOLATED
COVERAGE. DRIER AIR ADVECTS INTO NORTHERN ZONES ON MONDAY.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE ZONE 455.

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.